Three week long period whilst on the pill - not during my pill break
Patient : I've been on the combined pill for about 4 years on an off now, been on it properly for past 2 years. I am currently on ovranette - for past year.
I have never had a problem, but 3 weeks ago I got an unexpected heavy brown period whilst NOT on my pill break, I have stayed on the pill since the period started, hoping it would stop - but it has carried on. It is mainly brown, about 3 days ago it had a strange thicker white substance, and sometimes with red blood.
How can I make it stop? Shall I go on a pill break?
If it's any help - I am 16, sexually active with one partner for the past 2 years, and I do not have any STIs or STD's. I do not think I am pregnant as the only unprotected sex I have had was whilst I was on the pill.
I also have hyperthyroidism, and am on medication for it (Carbimazole since 2010). The hospital told me this should not effect my contraceptive pill, and have noticed no change up until now.
Please tell me what is happening!! I am so sick of the period :(
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.